×

zbMATH — the first resource for mathematics

Semiprime ideals in general lattices. (English) Zbl 0665.06006
An ideal of a lattice L is called semiprime if for every x,y,z\(\in L\), whenever \(x\wedge y\in I\) and \(x\wedge z\in I\), then \(x\wedge (y\vee z)\in I\). Semiprime filters are dually defined.
Main Theorem. Let L be a lattice and I an ideal of L. The following conditions are equivalent: (1) I is semiprime. (2) I is the kernel of some homomorphism of L onto a distributive lattice with zero. (3) I is the kernel of a homomorphism of L onto a semiprime lattice (if the zero ideal is semiprime).
The following Birkhoff-Stone prime separation theorem generalization is obtained: Corollary. The following statements are equivalent in Zermelo- Fraenkel set theory (without Choice): (a) The Ultrafilter Principle. (b) If a lattice L contains an ideal I and a filter F which are disjoint and such that either I or F is semiprime, then there exists a partition of L by a prime ideal P and a prime filter \(Q=L-P\) such that \(I\subset P\) and \(F\subset Q.\)
Moreover, the author proves several other results such as: Theorem 4.2. Every semiprime ideal of a lattice is representable as an intersection of prime ideals iff the Ultrafilter Principle holds. Theorem 5.2. A lattice is distributive iff, for every ideal I and filter F of L such that \(I\cap F=\emptyset\), there is an ideal J and a filter G of L such that \(I\subset J\), \(F\subset G\), \(J\cap G=\emptyset\), and either J or G is semiprime.
Reviewer: G.Călugăreanu

MSC:
06B10 Lattice ideals, congruence relations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Balbes, R.; Dwinger, Ph., Distributive lattices, (1974), University of Missouri Press Columbia, MO · Zbl 0321.06012
[2] Banaschewski, B., The power of the ultrafilter theorem, J. London math. soc., 27, 2, 193-202, (1983) · Zbl 0523.03037
[3] Banaschewski, B.; Harting, R., Lattice aspects of radical ideals and choice principles, Proc. London math. soc., 50, 3, 385-404, (1985) · Zbl 0569.16003
[4] Busch, D.R., Choice and determinacy: A case of incommensurability in set theory, Internat. logic rev., 167-175, (1976) · Zbl 0362.02072
[5] Diaconescu, R., Axiom of choice and complementation, Proc. amer. math. soc., 51, 176-178, (1975) · Zbl 0317.02077
[6] Funayama, N., Imbedding infinitely distributive lattices completely isomorphically into Boolean algebras, Nagoya math. J., 15, 71-81, (1959) · Zbl 0132.26203
[7] Garnir, H.G., Solovay’s axiom and functional analysis, (), 189-204 · Zbl 0297.46003
[8] Goodman, N.; Myhill, J., Choice implies excluded middle, Z. math. logik grundlag. math., 24, 461, (1978) · Zbl 0387.03017
[9] Gorbunov, V.A.; Tumanov, V.I., On the existence of prime ideals in semi-distributive lattices, Algebra universalis, 16, 250-252, (1983) · Zbl 0516.06006
[10] Grätzer, G., General lattice theory, (1978), Birkhäuser Basel · Zbl 0385.06015
[11] Grätzer, G.; Schmidt, E.T., On ideal theory for lattices, Acta sci. math., 19, 82-92, (1958), (Szeged) · Zbl 0092.26802
[12] Hashimoto, J., Ideal theory for lattices, Math. japon., 2, 149-186, (1952) · Zbl 0048.25903
[13] Isbell, J.R., Atomless parts of spaces, Math. scand., 31, 5-32, (1972) · Zbl 0246.54028
[14] Iseki, K., A characterization of distributive lattices, Indag. math., 13, 388-389, (1951) · Zbl 0044.02202
[15] Johnstone, P.T., Stone spaces, (1982), Cambridge University Press Cambridge · Zbl 0499.54001
[16] Johnstone, P.T., The point of pointless topology, Bull. amer. math. soc., 8, 41-53, (1983) · Zbl 0499.54002
[17] Krull, W., Idealtheorie in ringen ohne endlichkeitsbedingungen, Math. ann., 101, 729-744, (1929) · JFM 55.0681.01
[18] Rav, Y., Variants of Rado’s selection lemma and their applications, Math. nachr., 79, 145-165, (1977) · Zbl 0359.02066
[19] Scott, D., Prime ideal theorems for rings, lattices and Boolean algebras (abstract), Bull. amer. math. soc., 60, 390, (1954)
[20] Varlet, J., A generalization of the notion of pseudo-complementedness, Bull. soc. roy. sci. liège, 36, 149-158, (1968) · Zbl 0162.03501
[21] Varlet, J., Distributive semilattices and Boolean lattices, Bull. soc. roy. sci. liège, 41, 5-10, (1972) · Zbl 0237.06011
[22] Varlet, J., Relative annihilators in semilattices, Bull. austral. math. soc., 9, 169-185, (1973) · Zbl 0258.06009
[23] Maitland Wright, J.D., Functional analysis for the practical man, (), 283-290 · Zbl 0373.46008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.